Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 1, NWS Phoenix, AZ

January 9, 2009

NWS Phoenix, AZ issued this wind advisory at Jan 9, 2009, 2:55 AM MST. It took effect at Jan 9, 2009, 2:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2009, 2:55 AM MST (09:55 UTC)
In effect from
Jan 9, 2009, 2:00 PM MST
Expired
Jan 9, 2009, 8:00 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 090955
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
255 AM MST FRI JAN 9 2009


AZZ020-CAZ031-092200-
/O.NEW.KPSR.WI.Y.0001.090109T2100Z-090110T0300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...AND BLYTHE
255 AM MST FRI JAN 9 2009 /155 AM PST FRI JAN 9 2009/

...WIND ADVISORY IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO
8 PM MST /7 PM PST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 8 PM
MST /7 PM PST/ THIS EVENING. 

A DRY COLD FRONT WILL PUSH THROUGH SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA TODAY. THIS WILL LEAD TO VERY STRONG NORTHERLY WINDS IN
THE AFTERNOON AND EVENING OVER THE LOWER COLORADO RIVER VALLEY. SUSTAINED
WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN EXPECTED...MAINLY
NORTH OF THE YUMA AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AJ
2 follow-up statements
000 
WWUS75 KPSR 092153
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
253 PM MST FRI JAN 9 2009

AZZ020-CAZ031-100300-
/O.CON.KPSR.WI.Y.0001.000000T0000Z-090110T0300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...AND BLYTHE
253 PM MST FRI JAN 9 2009 /153 PM PST FRI JAN 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

A WIND ADVISORY FOR PORTIONS OF THE LOWER COLORADO RIVER VALLEY
REMAINS IN EFFECT UNTIL 8 PM MST...7 PM PST...THIS EVENING FOR STRONG
AND GUSTY NORTHERLY WINDS. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS
NEAR 40 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE
DECREASING SOMEWHAT OVERNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST WEST HIGHWAYS AND
ROADWAYS SHOULD BE PREPARED FOR STRONG CROSS WINDS OUT OF THE NORTH.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 100308
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
808 PM MST FRI JAN 9 2009

AZZ020-CAZ031-100415-
/O.EXP.KPSR.WI.Y.0001.000000T0000Z-090110T0300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...AND BLYTHE
808 PM MST FRI JAN 9 2009 /708 PM PST FRI JAN 9 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY ISSUED EARLIER FOR THE LOWER COLORADO RIVER VALLEY
FROM PARKER TO YUMA IS NO LONGER IN EFFECT. STRONG NORTH WINDS WHICH
GUSTED AS HIGH AS 45 MPH AT TIMES LATE FRIDAY AFTERNOON WERE
BEGINNING TO DIMINISH...UNDER ADVISORY CRITERIA AT 8 PM MST. THE
WIND ADVISORY FOR THE COLORADO RIVER VALLEY IS NO LONGER IN EFFECT.

HOWEVER...NORTH WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE TO GUST 
THROUGH LATE FRIDAY NIGHT...THEN TAPPER OF CONSIDERABLY BY SUNRISE
SATURDAY MORNING.

 

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:55 PM MST, 5 hours earlier.

Area forecast discussion, Jan 8, 9:55 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 PM MST THU JAN 8 2009

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM ALOFT WILL PUSH THROUGH THE AREA LATE
FRIDAY INTO SATURDAY. THIS SYSTEM WILL CAUSE BREEZY TO WINDY WEATHER
FRIDAY AND SATURDAY...ESPECIALLY DOWN THE LOWER COLORADO RIVER
VALLEY. HIGH PRESSURE WILL THEN BUILD STRONGLY TO OUR WEST...
ENSURING CONTINUED DRY WEATHER AND AFTERNOON TEMPERATURES SLIGHTLY
ABOVE EARLY JANUARY NORMALS NEXT WEEK.

&&

.DISCUSSION...
SOME HIGH CLOUDS FROM THE SOUTHWEST DECREASING...OTHERWISE CLEAR
SKIES WITH LIGHT WIND OR NEAR CALM AIR TONIGHT. SURFACE HIGH
PRESSURE BUILDING INTO NEVADA AND UTAH EXPECTED TO BRING GUSTY WINDS
FROM THE NORTH IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...
ESPECIALLY DOWN THE LOWER COLORADO RIVER VALLEY FRIDAY WITH BREEZY
CONDITIONS FROM THE NORTHEAST SPREADING TO SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA BY SATURDAY. NO UPDATES.

PREVIOUS DISCUSSION...
NICE COUPLE OF DAYS IN STORE AS TEMPERATURES WILL WARM IN TO THE
UPPER 60S AND LOWER 70S ACROSS THE LOWER DESERTS. SATELLITE IMAGERY
SHOWS SOME HIGH CIRRUS CLOUDS ASSOCIATED WITH A WEAK OFFSHORE LOW
PRESSURE SYSTEM STREAMING IN FROM THE SOUTH. OTHERWISE...QUIET
WEATHER THROUGH TOMORROW.

A SHORTWAVE TROUGH AND ASSOCIATED COOL FRONT WILL MOVE TOWARDS THE
SOUTHWEST STATES FRIDAY AFTERNOON. MOISTURE WILL BE LIMITED WITH
THIS SYSTEM...SO NOT EXPECTING ANY PRECIP CWA-WIDE. DRIER AIR AND
GUSTY WINDS WILL MOVE IN BEHIND THE FRONT BEGINNING FRIDAY AFTERNOON
DOWN THE LOWER COLORADO RIVER VALLEY. STRONG SURFACE HIGH PRESSURE
WILL DEVELOP OVER THE GREAT BASIN...WHICH WILL ACT TO TIGHTEN THE
NORTH TO SOUTH PRESSURE GRADIENT. THUS...WE CAN EXPECT WIND GUSTS TO
NEAR 35 MPH ALONG THE LOWER COLORADO RIVER VALLEY FRIDAY
AFTERNOON...WHICH IS JUST UNDER ADVISORY CRITERIA. BREEZY CONDITIONS
WILL SPREAD INTO SOUTHWEST AND SOUTH-CENTRAL ARIZONA BY SATURDAY
MORNING...WITH BREEZY NORTHEAST WINDS EXPECTED THROUGH LATE
SATURDAY. WINDS SHOULD HELP TO KEEP LOW TEMPERATURES ELEVATED A BIT
SATURDAY MORNING.

BY SUNDAY...UPPER LEVEL RIDGE CENTERED OFF THE PACIFIC COAST WILL
STRENGTHEN AND SLOWLY MIGRATE EASTWARD. TEMPERATURES WILL CLIMB TO
ABOVE NORMAL THROUGH AT LEAST THE MIDDLE OF THE WEEK...WHILE
REMAINING DRY.

&&

.AVIATION...
KPHX AND KIWA...LIGHT DIURNAL WINDS THROUGH THROUGH FRIDAY MORNING.
STRONG SURFACE HIGH PRESSURE BUILDING OVER NEVADA AND UTAH WILL
BRING WINDS FROM THE NORTHWEST OF 7 TO 15 KNOTS FRIDAY AFTERNOON
WITH SOME GUSTS TO 20 KNOTS POSSIBLE BY LATE FRIDAY AFTERNOON.

KIPL...LIGHT DIURNAL WINDS THROUGH THROUGH EARLY FRIDAY. STRONG
SURFACE HIGH PRESSURE BUILDING OVER NEVADA AND UTAH WILL BRING WINDS
FROM THE NORTHWEST AND NORTH OF 7 TO 15 KNOTS LATE FRIDAY MORNING
AND FRIDAY AFTERNOON WITH SOME GUSTS TO 20 KNOTS POSSIBLE.

KBLH...LIGHT DIURNAL WIND TONIGHT. STRONG SURFACE HIGH PRESSURE
BUILDING OVER NEVADA AND UTAH WILL BRING INCREASING WINDS FROM THE
NORTH-NORTHWEST AND NORTH AFTER 1200 GMT FRIDAY WITH PEAK WIND GUSTS
OVER 30 KNOTS FRIDAY AFTERNOON.

SOME HIGH CLOUDS AT ALL TAF SITES TONIGHT INTO FRIDAY...OTHERWISE
CLEAR SKIES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...A TROUGH OF LOW PRESSURE WILL CONTINUE
TO MOVE THROUGH THE AREA...BRINGING DRY AND BREEZY TO LOCALLY
WINDY CONDITIONS TO THE WESTERN AND CENTRAL ZONES ON SATURDAY.
MINIMUM RH VALUES ON SATURDAY WILL BE NEAR CRITICAL FIRE WEATHER
THRESHOLDS ALONG AND WEST OF THE COLORADO RIVER. WINDS ARE NOT
EXPECTED TO REACH CRITICAL FIRE WEATHER THRESHOLDS DURING THE
PERIOD...AND WILL BE GENERALLY LIGHT AND FROM THE NORTHEAST.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS/ROGERS
AVIATION...ELLIS
FIRE WEATHER...SIPPLE

Nearby

Wind Advisories in Arizona, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.